MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915328
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The report states "after the sheath was inserted, the catheter was evacuated, and when implanted, it could not pass through the central cavity of the catheter, and the catheter was found kinked.Successful implantation after replacement of a new catheter." additional information states that a secondary catheter was inserted at the same insertion site.No delay in therapy.No report of patient harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The reported compliant of iab kinked was confirmed upon investigation of the returned sample.The customer returned a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in a cardboard box and was in a ziploc bag (inp-1, inp-2).Upon return, the one-way valve was tethered to the short driveline tubing (inp-5).The bladder was fully unwrapped (inp-6).A kink to the iabc central lumen was noted at approximately 5.8cm from the iabc distal tip (inp-7).Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0067in-0.0078in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane (anp-1).Under microscopic inspection, the leak site is consistent with contact from a sharp object and was noted at approximately 16.2cm from the iabc distal tip (anp-2, anp-3).Based upon the reported complaint and visual inspection, the bladder leak site is consistent with contact from a sharp object and likely occurred after the device was removed from the patient.The customer did not report any issues related to a leak and no blood was noted within the helium pathway.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance at approximately 6.2cm from the iabc distal tip, which is the locations of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 78.5cm from the iabc luer, which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the kinked central lumen.The root cause of the kink was undetermined, but a most probable potential cause was customer handling.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key15626901
Report Number3010532612-2022-00424
Device Sequence Number12307969
Product Code DSP
UDI-Device Identifier20801902162001
UDI-Public20801902162001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberIPN915328
Device Catalogue NumberIAB-S840C
Device Lot Number18F22C0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer11/14/2022
03/17/2024
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/14/2022
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight77 KG